MAUDE Adverse Event Report: BOSTON SCIENTIFIC COSTA RICA TRANSEND EX 14 FLOPPY 205CM; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC COSTA RICA TRANSEND EX 14 FLOPPY 205CM; WIRE, GUIDE, CATHETER
Model Number M001468070
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/18/2022
Type of Reportable Event Malfunction
Event or Problem Description
Analysis of the returned device discovered that the subject guidewire ptfe (polytetrafluoroethylene) and hydrophilic coating peeling.There were no clinical consequences to the patient reported as a result of this event.
 
Additional Manufacturer Narrative
Device history record (dhr) review confirmed that the device met all material, assembly and performance specifications.Visual inspection of the subject device revealed that subject guidewire was noted to be kinked/bent at 195.5cm.The guidewire ptfe (polytetrafluoroethylene) was noted to be peeling in multiple areas to 46cm from the proximal end and the hydrophilic coating was noted to be peeling at 38.9cm from the distal tip.Additionally, guidewire distal tip was noted to be irregularly shaped.The guidewire was hydrated, and no anomalies were noted.The guidewire was successfully advanced through a flushed demonstration sl-10 microcatheter.Slight friction was noted as the guidewire approached the distal tip of the microcatheter.The torque device was not returned.An attempt was made to reshape the tip of the guide wire.It reshaped with difficulty.After 15 to 20 minutes, it was noted that the guidewire distal tip was losing shape.The reported complaint was confirmed based on analysis.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information provided by the customer indicated that the device was confirmed to be in good condition after unpacking and preparation, the device was prepared as per the dfu, the catheter was flushed, and an insertion tool was used to facilitate insertion of the guidewire into the microcatheter.During analysis, the guidewire was noted to be kinked/bent at 195.5cm from the proximal end.The guidewire ptfe (polytetrafluoroethylene) was noted to be peeling in multiple areas to 46cm from the proximal end and the hydrophilic coating was noted to be peeling at 38.9cm from the distal tip.This damage to the coating is consistent with backloading the proximal end of the guidewire into the distal end of the introducer and pulling it through the introducer at an angle.The guidewire distal tip was noted to be irregularly shaped (s-shaped), confirming the reported event.The guidewire od (diameter) was found to be within specifications.During functional testing, the guidewire was advanced through a flushed demonstration sl-10 microcatheter and slight friction was noted as the guidewire approached the distal tip of the microcatheter likely due to the kink.An attempt was made to reshape the tip of the guidewire and it reshaped with some difficulty.After 15 to 20 minutes, it was noted that the guidewire distal tip was losing shape.An assignable cause of handling damage will be assigned to the as reported and as analyzed 'guidewire distal tip irregularly shaped' and 'guidewire distal tip poor shape retention' as well as the as analyzed guidewire kinked/bent', 'guidewire ptfe coating peeling', 'hydrophilic coating peeling' and 'guidewire friction' since these issues are associated with handling of the product or portion of the product during the clinical procedure, upon removal of the product from the packaging, or preparation of the product prior to use.Since the torque device was not returned, the reported torquer issue (impossible to tighten on the guidewire) could not be confirmed.Therefore, an assignable cause of undeterminable will be assigned to the as reported ¿guidewire torque problem'.While the torque device was not returned for investigation and it was not possible to confirm a manufacturing assignable cause, it is possible that the reported complaint may be associated with this issue.Additional analysis from the supplier (bsc) concluded that the s-shape was confirmed during product analysis and the guidewire was found to be within specifications.Even though the returned device was found within product specifications there were commonalities identified related with the sub assembly lots associated with the complaints reported during july and september 2022.Hence, further investigate the event and look at potential improvements to enhance shape retention.

Brand Name
TRANSEND EX 14 FLOPPY 205CM
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC COSTA RICA
coyol facility, 2546 first st.
propark free zone
alajuela 20101
CS  20101
Manufacturer (Section G)
BOSTON SCIENTIFIC COSTA RICA
coyol facility, 2546 first st.
propark free zone
alajuela 20101
CS   20101
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key15891875
Report Number3008853977-2022-00056
Device Sequence Number17447756
Product Code DQX
UDI-Device Identifier08714729326250
UDI-Public08714729326250
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K944677
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician Assistant
Type of Report Initial
Report Date (Section B) 12/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/16/2023
Device Model NumberM001468070
Device Catalogue NumberM001468070
Device Lot Number28396760
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/17/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/21/2022
Initial Report FDA Received Date12/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SL-10 MICROCATHETER (STRYKER)
Patient SexUnknown